MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419501510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Embolism/Embolus (4438); Reduced Blood Flow (4598)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that slow flow was observed, requiring medical intervention.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified left superficial femoral artery to anterior tibial artery.After pre-dilation was performed, contrast observed no slow flow.A 6.0 x 150mm, 150cm ranger drug coated balloon was used; however, the balloon ruptured during first dilation at 6 atmospheres.At almost the same time, the patient moved the operated leg significantly.The angle was approximate, but the hip joint was abducted for about 30 degrees while the operated knee was extended.A 5.0 x 150mm, 150cm and 6.0 x 200mm, 150cm ranger drug coated balloons were used, but a slow flow was observed.A final contrast confirmed the slow flow.A nitroglycerin was administered to improve the flow, and the patient's blood pressure temporarily decreased, but it returned within few minutes.There was no effect on the patient's overall condition after the procedure.Another contrast performed after 3 minutes showed no improvement, but it was eventually resolved.The possibility of distal embolization was considered the cause of the slow flow.It was further reported that no balloon fragments were left behind in the patient and was removed intact.
 
Event or Problem Description
It was reported that slow flow was observed, requiring medical intervention.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified left superficial femoral artery to anterior tibial artery.After pre-dilation was performed, contrast observed no slow flow.A 6.0 x 150mm, 150cm ranger drug coated balloon was used; however, the balloon ruptured during first dilation at 6 atmospheres.At almost the same time, the patient moved the operated leg significantly.The angle was approximate, but the hip joint was abducted for about 30 degrees while the operated knee was extended.A 5.0 x 150mm, 150cm and 6.0 x 200mm, 150cm ranger drug coated balloons were used, but a slow flow was observed.A final contrast confirmed the slow flow.A nitroglycerin was administered to improve the flow, and the patient's blood pressure temporarily decreased, but it returned within few minutes.There was no effect on the patient's overall condition after the procedure.Another contrast performed after 3 minutes showed no improvement, but it was eventually resolved.The possibility of distal embolization was considered the cause of the slow flow.
 
Additional Manufacturer Narrative
Correction - h6.Patient code.This report was amended to update international medical device regulators forum (imdrf) codes.Incomplete coding of this event was identified during a retrospective review of complaints associated with capa-8580, which focused on identifying and remediating incomplete coding of events.Device analysis results.The device was not returned for analysis; therefore, a technical analysis could not be performed.Device history review: it was confirmed that this device met manufacturing specification prior to distribution and there are no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: based on a thorough review of the reported complaint, the most probable cause for this complaint was considered known inherent risk of device.
 
Event or Problem Description

Brand Name
RANGER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21308807
Report Number2124215-2025-03167
Device Sequence Number18354746
Product Code ONU
UDI-Device Identifier08714729976028
UDI-Public08714729976028
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model NumberH74939419501510
Device Catalogue NumberH74939419501510
Device Lot Number03765H24
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer02/05/2025
03/30/2026
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date02/27/2025
04/22/2026
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale